MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)

BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Model Number 1010
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.Visual inspection identified tool marks and scratches on the device casing.High powered microscopic visual inspection of the lead barrel and header of the device noted slight body fluid contamination.The seal plug was missing from the device and the set screw was not stuck when received.The set screw was found to move fully and freely in both directions.The hex hole in the set screw was slightly rounded out at the top, indicating a torque wrench was not fully seated into the hex hole of the set screw prior to turning it.A review of device memory revealed no functional irregularities.There were no battery fault codes or battery usage faults.The battery status at explant was elective replacement indicator (eri).The device passed longevity calculations and was exhibiting normal battery depletion.The device was put through automated therapy verification testing which confirmed proper operation of the pacing, sensing, and shocking functions of the device, as well as lead impedance and telemetry testing.It was concluded that the damage to the setscrew was induced at the time of the procedure.
 
Event or Problem Description
Boston scientific received information that this patient was presented back to the electrophysiology (ep) laboratory for a scheduled replacement of this chronic subcutaneous implantable cardioverter defibrillator (s-icd) due to normal battery depletion.The physician experienced some difficulties with retraction of the set screw.Eventually, the set screw was retracted and the terminal pin of the chronic electrode was successful removed from the devices header port.The s-icd was received at boston scientific's return products department.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The clinical observations were confirmed through laboratory analysis as the setscrew was stuck in the up position against the retaining washer, and the force required to loosen the setscrew was greater than the force that would be exerted by the torque wrench packaged with this device.The instructions for use (ifu) provides additional instructions on how to loosen stuck setscrews if they occur during procedures and reminds users not to back the setscrew out against the backstop.Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.Visual inspection identified tool marks and scratches on the device casing.High powered microscopic visual inspection of the lead barrel and header of the device noted slight body fluid contamination.The seal plug was missing from the device and the set screw was not stuck when received.The set screw was found to move fully and freely in both directions.The hex hole in the set screw was slightly rounded out at the top, indicating a torque wrench was not fully seated into the hex hole of the set screw prior to turning it.A review of device memory revealed no functional irregularities.There were no battery fault codes or battery usage faults.The battery status at explant was elective replacement indicator (eri).The device passed longevity calculations and was exhibiting normal battery depletion.The device was put through automated therapy verification testing which confirmed proper operation of the pacing, sensing, and shocking functions of the device, as well as lead impedance and telemetry testing.It was concluded that the damage to the setscrew was induced at the time of the procedure.
 
Event or Problem Description
It was reported that this patient was presented back to the electrophysiology (ep) laboratory for a scheduled replacement of this chronic subcutaneous implantable cardioverter defibrillator (s-icd) due to normal battery depletion.The physician experienced some difficulties with retraction of the set screw.Eventually, the set screw was retracted and the terminal pin of the chronic electrode was successful removed from the device's header port.The s-icd was received at boston scientific's return products department.No adverse patient effects were reported.

Brand Name
SQ-RX PULSE GENERATOR
Common Device Name
SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16515396
Report Number2124215-2023-11181
Device Sequence Number14994652
Product Code LWS
UDI-Device Identifier00802526521300
UDI-Public00802526521300
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110042/S000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2013
Device Model Number1010
Device Catalogue Number1010
Device Lot NumberA003696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale